Ask an expert
Question

12 Dec 2012

5HTP vs anti depressants
hi there

I have recently changed from 15mg daily mirteron to 37.5mg venlor. A friend of mine who is a nutritionalist says that it would be better to slowly decrease the venlor and switch to 5HTP.

On the Venlor I get slight chest pains, bad nausea and constant yawning. What are the side effects of 5HTP and would this help control my depression and anxiety/panic attacks?

Thanks
Answer 946 views
Expert
Natural health
natural health

01 Jan 0001

hi

Caution needs to be used with 5HTP and anti depressants. If you decide to phase the one in and the other out - it is best to do under the guidance of a practitioner. Other side effect can be headaches. 5HTP is more indicated for depression than anxiety. Consider using magnesium as well for anxiety.

Kind regards
Dr DEbbie
www.drdebbie.co.za
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
31% - 9562 votes
No
69% - 21615 votes
Vote